MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48005030X
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, after the inflation of a 5mm x 30cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the balloon ¿was not easy to hold back¿.An attempt to re-inflate the balloon was made; however, the balloon could not be completely filled.As a result, the saber pta balloon catheter was removed, and an unknown device was used to complete the procedure.There was no reported injury to the patient.This was during a procedure in which a retrograde puncture was made.An angiogram was performed which revealed an occlusion of the right superficial femoral artery (sfa).Additional information was requested but was not provided.The device was not returned as expected.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82250980 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, after the inflation of a 5mm x 30cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the balloon ¿was not easy to hold back¿.An attempt to re-inflate the balloon was made; however, the balloon could not be completely filled.As a result, the saber pta balloon catheter was removed, and an unknown device was used to complete the procedure.There was no reported injury to the patient.This was during a procedure in which a retrograde puncture was made.An angiogram was performed which revealed an occlusion of the right superficial femoral artery (sfa).Additional information was requested but was not provided.The device was not returned for analysis as expected.A product history record (phr) review of lot 82250980 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon inflation difficulty - partial or slow¿ and ¿balloon deflation difficulty¿ were not confirmed as the device was not returned for analysis.The exact cause of the reported events could not be determined.Vessel characteristics, although unknown, and procedural factors likely contributed to the reported event.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the events reported.According to the safety information of the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.Flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Note: balloon inflation should be performed with the guidewire extended beyond the catheter tip.It is strongly recommended that the guidewire, the balloon catheter, or both, remain across the lesion until the procedure is complete and the dilatation system is to be removed from the vessel.Note: to preserve the folded balloon shape during insertion and catheter manipulation, maintain a vacuum on the inflation lumen.Caution: fully deflate the balloon by inducing negative pressure with the inflation system whenever the pta catheter is advanced or withdrawn.Do not advance or withdraw the pta catheter within the vasculature unless the catheter is preceded by a guidewire.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after the inflation of a 5mm x 30cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the balloon ¿was not easy to hold back¿ as it was difficult to revert the balloon back to its original state which made it difficult to remove from the patient.An attempt to re-inflate the balloon was made; however, the balloon could not be completely filled.The balloon had to be inflated and deflated several times in order to successfully remove the device.The device was able to be removed from the patient in one piece and a 5mm x 30cm non-cordis balloon catheter was used to complete the procedure.There was no reported injury to the patient.This was during a procedure in which a retrograde puncture was made.An angiogram was performed which revealed an occlusion of the right superficial femoral artery (sfa).The lesion had a 75% stenosis but there were no signs of calcification or tortuosity.The lesion was not a chronic total occlusion (cto).The balloon was prepped with a 1:1 contrast to saline ratio and the device maintained negative pressure during preparation.The balloon was inflated to 15 atmospheres (atm) via an unknown syringe.The device has now been returned.
 
Additional Manufacturer Narrative
Complaint conclusion: this is an updated complaint conclusion due to additional information received.As reported, after the inflation of a 5mm x 30cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the balloon ¿was not easy to hold back¿ as it was difficult to revert the balloon back to its original state which made it difficult to remove from the patient.An attempt to re-inflate the balloon was made; however, the balloon could not be completely filled.The balloon had to be inflated and deflated several times in order to successfully remove the device.The device was able to be removed from the patient in one piece and a 5mm x 30cm non-cordis balloon catheter was used to complete the procedure.There was no reported injury to the patient.This was during a procedure in which a retrograde puncture was made.An angiogram was performed which revealed an occlusion of the right superficial femoral artery (sfa).The lesion had a 75% stenosis but there were no signs of calcification or tortuosity.The lesion was not a chronic total occlusion (cto).The balloon was prepped with a 1:1 contrast to saline ratio and the device maintained negative pressure during preparation.The balloon was inflated to 15 atmospheres (atm) via an unknown syringe.The device was not returned for analysis as expected.A product history record (phr) review of lot 82250980 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon inflation difficulty - partial or slow¿, ¿balloon deflation difficulty¿ and ¿pta/ptca system withdrawal difficulty - from vessel¿ were not confirmed as the device was not returned for analysis.The exact cause of the reported events could not be determined.Vessel characteristics of 75% stenosis and procedural factors likely contributed to the reported event.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the events reported.According to the safety information of the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.Flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Note: balloon inflation should be performed with the guidewire extended beyond the catheter tip.It is strongly recommended that the guidewire, the balloon catheter, or both, remain across the lesion until the procedure is complete and the dilatation system is to be removed from the vessel.Note: to preserve the folded balloon shape during insertion and catheter manipulation, maintain a vacuum on the inflation lumen.Caution: fully deflate the balloon by inducing negative pressure with the inflation system whenever the pta catheter is advanced or withdrawn.Do not advance or withdraw the pta catheter within the vasculature unless the catheter is preceded by a guidewire.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, after the inflation of a 5mm x 30cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the balloon ¿was not easy to hold back¿ as it was difficult to revert the balloon back to its original state which made it difficult to remove from the patient.An attempt to re-inflate the balloon was made; however, the balloon could not be completely filled.The balloon had to be inflated and deflated several times in order to successfully remove the device.The device was able to be removed from the patient in one piece and a 5mm x 30cm non-cordis balloon catheter was used to complete the procedure.There was no reported injury to the patient.This was during a procedure in which a retrograde puncture was made.An angiogram was performed which revealed an occlusion of the right superficial femoral artery (sfa).The lesion had a 75% stenosis but there were no signs of calcification or tortuosity.The lesion was not a chronic total occlusion (cto).The balloon was prepped with a 1:1 contrast to saline ratio and the device maintained negative pressure during preparation.The balloon was inflated to 15 atmospheres (atm) via an unknown syringe.The device will not be returned.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17951041
Report Number3007635982-2023-00318
Device Sequence Number6715547
Product Code LIT
UDI-Device Identifier20705032069578
UDI-Public(01)20705032069578(17)251031(10)82250980
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2025
Device Catalogue Number48005030X
Device Lot Number82250980
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer10/18/2023
10/23/2023
01/24/2024
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date10/20/2023
11/17/2023
02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SABER BALLOON.; TRAILBLAZER CATHETER.; UNK VERTEBRAL ARTERY CATHETER.; V-18 GUIDEWIRE.
Patient SexUnknown